Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2015, 4:06 PM EDT for Stewart County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 4:06 PM EDT (20:06 UTC)
- Expired
- Aug 7, 2015, 4:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 91 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WWUS82 KFFC 072006
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT FRI AUG 7 2015
GAZ102-072030-
STEWART GA-
406 PM EDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 430 PM
EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF LUMPKIN...MOVING SOUTHEAST
AT 40 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING. HEAVY RAIN CAN ALSO BE EXPECTED.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...RICHLAND...OMAHA...FLORENCE MARINA STATE PARK...LOUVALE...
PROVIDENCE CANYON STATE PARK...WESTVILLE...BROOKLYN AND CHARLES.
LAT...LON 3192 8480 3193 8480 3192 8483 3208 8505
3212 8506 3218 8502 3220 8496 3221 8498
3222 8498 3222 8493 3223 8492 3223 8487
3216 8465 3215 8464 3211 8464 3192 8475
TIME...MOT...LOC 2005Z 302DEG 36KT 3214 8495
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:32 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 7, 3:32 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 332 PM EDT FRI AUG 7 2015 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... OVERALL A QUIET SHORT TERM ON TAP. THIS AFTERNOON...FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA WILL CONTINUE TO SINK INTO SOUTHERN GEORGIA THROUGH TONIGHT...LIMITING POP CHANCES TO THE NORTH. LARGE MCS OVER MS/AL LOOKS TO STAY WELL TO THE WEST...NOT IMPACTING THE STATE. HAVE CONTINUED MENTION OF SLIGHT CHANCE TO CHANCE POPS ACROSS THE FAR SOUTHERN TIER OF COUNTIES...THEN DIMINISH THEM QUICKLY INTO THE EVENING AND OVERNIGHT PERIODS. A NEARLY POP-FREE FORECAST IN PLACE THROUGH THE REMAINDER OF THE SHORT TERM. LARGE HIGH PRESSURE RIDGE CENTERED OVER TEXAS WILL DRIFT EASTWARD THROUGH SUNDAY...RESULTING IN LIMITED PRECIP CHANCES AND WARMING TEMPERATURE TRENDS. THE GFS IS A BIT OVER DONE WITH THE WARMING TEMPERATURES /850MB TEMPS 2-3 DEGREES WARMER THAN MODEL CONSENSUS/...AGREE THAT GEORGIA SHOULD SEE HIGHS BACK INTO THE 90S FOR THE MAJORITY OF THE AREA SATURDAY AFTERNOON. HAVE CONTINUED MENTION OF SLIGHT CHANCE POPS ACROSS FAR NORTHEAST GEORGIA TO ACCOUNT FOR ANY ACTIVITY THAT MAY RESULT FROM THE OROGRAPHIC INFLUENCE. BEST CHANCES SHOULD BE IN THE MID AFTERNOON TO EARLY EVENING. 31 .LONG TERM /SUNDAY THROUGH FRIDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. OLD FRONTAL BOUNDARY WILL BE SITUATED JUST TO THE SOUTH OF THE CWFA BY SATURDAY NIGHT. THE REMAINDER OF THE WEEKEND WILL BE MOSTLY DRY...JUST SOME ISOLD ACTIVITY POSSIBLE ACROSS THE FAR SE AND THE HIGHER ELEVATIONS OF THE NE. PRECIP CHANCES BEGIN TO INCREASE ON MONDAY AHEAD OF THE NEXT COLD FRONT. THE FRONT IS EXPECTED TO MOVE THROUGH NORTH GA ON TUESDAY...BEFORE STALLING ACROSS CENTRAL GA ON WEDNESDAY. THE BOUNDARY WILL PUSH FURTHER SOUTH ON THURSDAY AND FRIDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH. HIGH PRESSURE ALOFT WILL BE IN PLACE FOR THE LATE WEEKEND. THE HIGH CENTER WILL BEGIN TO RETROGRADE BY EARLY TUESDAY AS A TROUGH DIGS ALONG THE EASTERN SEABOARD. THE TROUGH SHOULD REMAIN IN PLACE THROUGH THE REMAINDER OF THE EXTENDED PERIOD. NLISTEMAA 01 && .AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED THROUGH THE PERIOD...EXCEPT FOR POTENTIAL PATCHY MVFR VSBYS BETWEEN 09-13Z. NW WINDS AT 8-12KT THIS AFTERNOON /WITH GUSTS TO 18-24KT/ WILL DIMINISH OVERNIGHT...AND SHIFT TO THE NE BY 12Z SATURDAY. SPEEDS SHOULD REMAIN UNDER 6KT THROUGH THE DAY...WITH WINDS BECOMING LIGHT AND VARIABLE BY THE AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON WIND DIRECTION AFTER 12Z SATURDAY. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 92 72 93 / 5 10 5 10 ATLANTA 71 92 75 92 / 5 10 0 5 BLAIRSVILLE 63 88 64 87 / 5 20 5 10 CARTERSVILLE 67 92 71 92 / 0 10 0 5 COLUMBUS 73 96 76 95 / 5 10 5 10 GAINESVILLE 70 89 72 89 / 5 10 5 10 MACON 71 95 73 94 / 5 10 5 10 ROME 69 93 69 93 / 0 10 0 5 PEACHTREE CITY 69 92 71 93 / 5 10 0 5 VIDALIA 74 94 75 95 / 10 10 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....01 AVIATION...31
Hazardous weather outlook, Aug 7, 5:26 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 526 AM EDT FRI AUG 7 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 526 AM EDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA TODAY. A FEW STRONG STORMS ARE LIKELY...WITH ISOLATED SEVERE STORMS POSSIBLE NEAR THE COLUMBUS AREA. ANY SEVERE STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND. ISOLATED STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. A COLD FRONT IS EXPECTED TO IMPACT THE REGION DURING THE MIDDLE OF NEXT WEEK. THUNDERSTORM CHANCES WILL INCREASE AS THIS SYSTEM MOVES INTO THE SOUTHEAST. THE POTENTIAL FOR STRONG STORMS WILL CONTINUE...AND ISOLATED SEVERE STORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Local storm report, Aug 7, 11:09 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1109 AM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ROCK EAGLE 4-H CENTER 33.42N 83.40W
08/06/2015 PUTNAM GA OTHER FEDERAL
50 TO 100 TREES SNAPPED OR DOWNED. 2 CARS DESTROYED AND
7 CABINS DAMAGED DUE TO FALLING TREES OR LIMBS. 400
STUDENTS AND ADULTS WERE VISITING AT THE TIME. NO
INJURIES REPORTED.
&&
EVENT NUMBER FFC1500615
SNELSONSpecial weather statement, Aug 7, 4:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT FRI AUG 7 2015
GAZ102-072030-
STEWART GA-
406 PM EDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 430 PM
EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF LUMPKIN...MOVING SOUTHEAST
AT 40 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING. HEAVY RAIN CAN ALSO BE EXPECTED.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...RICHLAND...OMAHA...FLORENCE MARINA STATE PARK...LOUVALE...
PROVIDENCE CANYON STATE PARK...WESTVILLE...BROOKLYN AND CHARLES.
LAT...LON 3192 8480 3193 8480 3192 8483 3208 8505
3212 8506 3218 8502 3220 8496 3221 8498
3222 8498 3222 8493 3223 8492 3223 8487
3216 8465 3215 8464 3211 8464 3192 8475
TIME...MOT...LOC 2005Z 302DEG 36KT 3214 8495The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 45 min |
| Aug 6, 8:07 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Muscogee | 38 min |
| Aug 6, 8:18 PM EDT | Special Weather Statement | FFC | Pike | 27 min |
| Aug 6, 8:28 PM EDT | Flash Flood Warning | FFC | Muscogee | 3 hr |
| Aug 6, 8:40 PM EDT | Special Weather Statement | FFC | Chattahoochee | 35 min |
| Aug 6, 8:46 PM EDT | Special Weather Statement | FFC | Coweta, Fayette, Lamar, Monroe, Pike, Spalding | 44 min |
| Aug 6, 8:50 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 40 min |
| Aug 6, 9:27 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 63 min |
| Aug 6, 9:29 PM EDT | Special Weather Statement | FFC | Talbot | 46 min |
| Aug 6, 9:35 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
| Aug 6, 10:32 PM EDT | Special Weather Statement | FFC | Chattahoochee, Macon, Marion, Schley, Stewart, Sumter and 2 more | 43 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.